Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Pueblo, CO

June 19, 2008Las Animas County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2008, 3:40 PM MDT for Las Animas County, Otero County, Pueblo County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2008, 3:40 PM MDT (21:40 UTC)
Expired
Jun 19, 2008, 4:45 PM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Las Animas County, CO, Otero County, CO, Pueblo County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:49 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 192140
SVRPUB
COC071-089-101-192245-
/O.NEW.KPUB.SV.W.0064.080619T2140Z-080619T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 445 PM MDT...

* AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES NORTHWEST OF
  DELHI...OR ABOUT 38 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING   
  TOWARD THE SOUTHEAST AT 24 MPH. HAIL THE SIZE OF GOLFBALLS WILL    
  LIKELY OCCUR WITH THIS STORM ALONG WITH 60 MPH WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DELHI.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3747 10360 3737 10391 3786 10420 3793 10405
TIME...MOT...LOC 2139Z 324DEG 21KT 3776 10418

$$
3 follow-up statements
000 
WWUS55 KPUB 192158
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT THU JUN 19 2008

COC071-089-101-192245-
/O.CON.KPUB.SV.W.0064.000000T0000Z-080619T2245Z/
OTERO CO-LAS ANIMAS CO-PUEBLO CO-
358 PM MDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EXTREME SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND
SOUTHWESTERN OTERO COUNTIES...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS CENTERED NEAR
DELHI...OR 34 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE
SOUTHEAST AT 23 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELHI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3747 10360 3737 10391 3786 10420 3793 10405
TIME...MOT...LOC 2158Z 317DEG 20KT 3768 10404

$$
000 
WWUS55 KPUB 192219
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT THU JUN 19 2008

COC089-101-192229-
/O.CAN.KPUB.SV.W.0064.000000T0000Z-080619T2245Z/
OTERO CO-PUEBLO CO-
419 PM MDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN PUEBLO AND SOUTHWESTERN OTERO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3756 10402 3763 10403 3763 10375 3760 10373
      3758 10369 3756 10369 3756 10368 3747 10360
      3737 10391
TIME...MOT...LOC 2219Z 317DEG 20KT 3759 10394

$$

COC071-192245-
/O.CON.KPUB.SV.W.0064.000000T0000Z-080619T2245Z/
LAS ANIMAS CO-
419 PM MDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTH CENTRAL LAS ANIMAS COUNTY...

AT 414 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING NICKEL
SIZE HAIL.  THIS STORM WAS CENTERED NEAR DELHI...OR 34 MILES
SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 23
MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3756 10402 3763 10403 3763 10375 3760 10373
      3758 10369 3756 10369 3756 10368 3747 10360
      3737 10391
TIME...MOT...LOC 2219Z 317DEG 20KT 3759 10394

$$
000 
WWUS55 KPUB 192241
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT THU JUN 19 2008

COC071-192251-
/O.EXP.KPUB.SV.W.0064.000000T0000Z-080619T2245Z/
LAS ANIMAS CO-
441 PM MDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAS ANIMAS
COUNTY EXPIRES AT 445 PM MDT...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MOST OF SOUTHERN 
LAS ANIMAS COUNTY UNTIL 545 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3756 10402 3763 10403 3763 10375 3760 10373
      3758 10369 3756 10369 3756 10368 3747 10360
      3737 10391
TIME...MOT...LOC 2241Z 317DEG 20KT 3750 10383

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:37 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 19, 2:37 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT THU JUN 19 2008

.SHORT TERM...
(TONIGHT AND FRIDAY)

SEVERE WEATHER UNDERWAY.  SEVERE THUNDERSTORM WATCH 578 IN EFFECT
UNTIL 02Z FOR THE SOUTHEAST COLORADO PLAINS.  LARGE HAIL AND
LIGHTNING PRIMARY THREATS.

ANOTHER ACTIVE SEVERE WEATHER DAY ACROSS THE PLAINS TOMORROW.
BUSY PERIOD AHEAD. LW

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

WILL ONCE AGAIN KEEP THIS DISCUSSION VERY BRIEF DUE TO ONGOING
SEVERE WEATHER. WILL CONTINUE WITH PREVIOUS METEOROLOGICAL THINKING
FOR THE LONG TERM AND WILL PAINT MAJORITY OF IMPENDING GRIDS/ZONES
WITH AT LEAST ISOLATED MAINLY AFTERNOON AND EVENING POPS INTO NEXT
WEEK IN COMBINATION WITH VERY WARM JUNE TEMPERATURES.

PRECIPITATION...AT TIMES SEVERE...IS EXPECTED TO CONTINUE OVER THE
CWFA...ESPECIALLY EASTERN PORTIONS INTO NEXT WEEK AND THEN AS UPPER
RIDGE ATTEMPTS TO BUILD OVER CWFA BY LATER IN THE WEEK...EXPECT THAT
PRECIPITATION POTENTIAL SHOULD DECREASE AS MAXIMUM TEMPERATURES
INCREASE.

&&

.AVIATION...
SEVERE WEATHER AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
AND AGAIN TOMORROW AFTERNOON ALL AREAS...BUT ESPECIALLY FROM THE
SANGRE DE CRISTOS EASTWARD. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/77
Hazardous weather outlook, Jun 19, 2:57 PM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT THU JUN 19 2008

COZ058>089-093>099-202100-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
257 PM MDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS...SOME SEVERE...WILL TRACK EAST ACROSS
THE SOUTHEAST COLORADO PLAINS THROUGH THIS EVENING. THE PRIMARY
THREAT WITH THESE STORM WILL BE HAIL UP TO THE SIZE OF GOLF
BALLS. A FEW STORMS COULD PRODUCE HAIL UP TO THE SIZE OF
BASEBALLS. ADDITIONAL THREATS INCLUDE LIGHTNING...DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN. THUNDERSTORM ACTIVITY
WILL DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH MONDAY...WITH THE GREATEST COVERAGE OF THUNDERSTORMS
EXPECTED ACROSS THE SOUTHEAST PLAINS. A FEW STORMS COULD BECOME
SEVERE ACROSS THE SOUTHEAST PLAINS FRIDAY AND SATURDAY...PRODUCING
HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...MODERATE
TO HEAVY RAINFALL AND LIGHTNING. ELSEWHERE...THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...BRIEF LIGHT
RAINFALL...AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY THROUGH 8 PM THIS EVENING ACROSS THE SOUTHEAST COLORADO
PLAINS.

In the hours before

Local storm report, Jun 19, 2:15 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             PUEBLO WEST             38.35N 104.72W
06/19/2008  M1.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Local storm report, Jun 19, 2:22 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             PUEBLO WEST             38.35N 104.72W
06/19/2008  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

0217 PM     HAIL             PUEBLO WEST             38.35N 104.72W
06/19/2008  M2.75 INCH       PUEBLO             CO   AMATEUR RADIO

&&

JKH
Local storm report, Jun 19, 2:28 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
06/19/2008  M1.75 INCH       PUEBLO             CO   NWS EMPLOYEE

&&

SROSE
Local storm report, Jun 19, 2:32 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 SSW PUEBLO            38.24N 104.63W
06/19/2008  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Local storm report, Jun 19, 2:39 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             3 SW PUEBLO             38.24N 104.66W
06/19/2008  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Local storm report, Jun 19, 3:05 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             7 NW SPRINGFIELD        37.49N 102.69W
06/19/2008  M1.25 INCH       BACA               CO   TRAINED SPOTTER

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:35 PM MDTSevere Thunderstorm WarningPUBLas Animas40 min
Jun 18, 6:55 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers41 min
Jun 19, 12:39 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo66 min
Jun 19, 1:53 PM MDTSevere Thunderstorm WarningPUBPueblo55 min
Jun 19, 2:17 PM MDTSevere Thunderstorm WarningPUBPueblo43 min
Jun 19, 2:51 PM MDTSevere Thunderstorm WarningPUBBaca54 min
Jun 19, 3:01 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas59 min
Jun 19, 3:11 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo66 min
Jun 19, 3:18 PM MDTTornado WarningPUBBaca, Las Animas57 min
Jun 19, 3:48 PM MDTSevere Thunderstorm WarningPUBLas Animas51 min
Jun 19, 4:14 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas106 min
Jun 19, 4:16 PM MDTSevere Thunderstorm WarningPUBLas Animas89 min
Jun 19, 4:20 PM MDTSevere Thunderstorm WarningPUBBaca45 min
Jun 19, 4:42 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero29 min
Jun 19, 5:20 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.